Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 33, NWS Huntsville, AL

April 7, 2006Jackson County, Madison County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 10:56 PM CDT for Jackson County, Madison County, Alabama. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 10:56 PM CDT (03:56 UTC)
Expired
Apr 7, 2006, 11:30 PM CDT
In force
34 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Jackson County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 29 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 10:58 PM CDTHAIL 1S Gurley, AL
Apr 7, 11:06 PM CDTHAIL 1.75Woodville, ALAT THE INTERSECTION OF U.S. 72 AND AL HWY 35.
Apr 7, 11:06 PM CDTHAIL 2.75Gurley, ALHAIL REPORTED TO BE 4-5 INCHES DEEP. EXTENSIVE TREE DAMAGE.
Apr 7, 11:30 PM CDTHAIL 0.88New Hope, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 080357
TORHUN
ALC071-089-080430-
/O.NEW.KHUN.TO.W.0033.060408T0356Z-060408T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1056 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEAST MADISON COUNTY IN NORTH CENTRAL ALABAMA
  JACKSON COUNTY IN NORTHEAST ALABAMA

* UNTIL 1130 PM CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS   
TRACKING A TORNADO JUST WEST OF GURLEY...MOVING EAST AT 35 MPH. 
TRAINED SPOTTERS REPORTED TORNADO TOUCHDOWNS WITH THIS STORM NEAR 
THE HUNTSVILLE INTERNATIONAL AIRPORT...REDSTONE ARSENAL...AND 
AIRPORT ROAD AND MEMORIAL PARKWAY. HAIL UP TO TWO INCHES IN DIAMETER 
HAS ALSO BEEN REPORTED WITH THIS STORM.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  GURLEY.
  WOODVILLE.
  SCOTTSBORO.
  HOLLYWOOD.
  PISGAH.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3470 8651 3453 8641 3464 8576 3488 8588

$$

CBD
1 follow-up statement
000 
WWUS54 KHUN 080411
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1109 PM CDT FRI APR 7 2006

ALC071-089-080430-
/O.CON.KHUN.TO.W.0033.000000T0000Z-060408T0430Z/
MADISON AL-JACKSON AL-
1109 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR JACKSON 
AND SOUTHEAST MADISON COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO NEAR WOODVILLE...MOVING EAST AT 35 MPH. ANOTHER 
STORM SHOWING SIGNIFICANT ROTATION WAS LOCATED ACROSS NORTHEAST 
MORGAN COUNTY. THIS STORM WILL IMPACT THE NEW HOPE AREA BEFORE 1130 
PM CDT.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW HOPE.
  SCOTTSBORO.
  HOLLYWOOD.
  PISGAH.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3461 8660 3450 8653 3464 8576 3488 8588

$$

CBD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 10:25 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 7, 10:25 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 PM CDT FRI APR 7 2006

.UPDATE...
SEVERE THUNDERSTORMS AND PERIODS OF TORRENTIAL RAIN CONTINUE IN A
BROAD LOW-LEVEL CONVERGENCE ZONE FROM NORTHEAST MS ACROSS NORTHERN
AL AND SOUTHERN MIDDLE TN. REPORTS OF LARGE HAIL...DAMAGING WIND...
AND TORNADOES HAVE BEEN RECEIVED AT TIMES THROUGH THIS EVENING.
THERE IS NO REASON TO BELIEVE THAT SEVERITY WILL DIMINISH VERY
SOON...ALTHOUGH THE MAIN TRAIN OF SUPERCELLS HAS SLOWLY SHIFTED TO
THE SOUTHEAST WITH TIME...AND NOW RUNS ALONG AND SOUTH OF A LINE
FROM FRANKLIN COUNTY AL TO FRANKLIN COUNTY TN.

TORNADO WARNINGS AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL
OF OUR COUNTIES. OUR RADAR OPERATOR SAYS WE MAY NEED TO LEAVE THE
OFFICE IN A FEW MINUTES...DUE TO A TORNADIC CELL APPROACHING FROM
THE SOUTHWEST.

THE ZONE FORECASTS NEED NO UPDATE.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
     COLBERT...FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE...
     LIMESTONE...MADISON...MARSHALL...AND MORGAN.

TN...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

SCHAUB
Hazardous weather outlook, Apr 7, 10:07 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-081000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1007 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A TORNADO WATCH IS IN EFFECT UNTIL 4 AM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE.

A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THE ATMOSPHERE WILL
CONTINUE TO SAG SLOWLY SOUTHEAST ACROSS NORTHERN ALABAMA THROUGH THE
REST OF THE NIGHT. SUPERCELL THUNDERSTORMS WILL CONTINUE ALONG
THE LEADING EDGE OF THIS LINE. THESE STORMS WILL CONTINUE TO BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF
STRONG TO SEVERE THUNDERSTORMS TOWARDS DAYBREAK. THIS LINE WILL
MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL.

IN ADDITION...FLASH FLOODING IS AN INCREASING THREAT ACROSS
THE TENNESSEE VALLEY...AS THUNDERSTORMS CONTINUE TO DEVELOP AND
TRACK OVER THE SAME AREAS. FLASH FLOOD WARNINGS ARE IN EFFECT FOR
MUCH OF THE AREA. REFER TO THE WARNING STATEMENTS FOR FURTHER
INFORMATION.

THIS IS A DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER
WARNINGS...WATCHES...AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
ONGOING...AND IS LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS.

KTW/BCC

In the hours before

Local storm report, Apr 7, 10:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1036 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TORNADO          MADISON                 34.70N 86.75W
04/07/2006                   MADISON            AL   EMERGENCY MNGR

            REPORT FROM HSV AIRPORT PUBLIC SAFETY. TORNADO ON THE
            GROUND HEADED E TOWARD REDSTONE ARSENAL.

&&

BCC/DL
Local storm report, Apr 7, 10:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1042 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             SE SPEAKE               34.42N 87.17W
04/07/2006  M1.75 INCH       LAWRENCE           AL   AMATEUR RADIO

1040 PM     HAIL             HUNTSVILLE              34.73N 86.59W
04/07/2006  M1.00 INCH       MADISON            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED AT THE CORNER OF DRAKE AND
            PATTON ON THE EAST SIDE OF REDSTONE ARSENAL.

&&

BCC/DL
Local storm report, Apr 7, 10:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FUNNEL CLOUD     CRANE HILL              34.09N 87.06W
04/07/2006                   CULLMAN            AL   EMERGENCY MNGR

&&

BCC/DL
Local storm report, Apr 7, 10:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1044 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TORNADO          HUNTSVILLE              34.73N 86.59W
04/07/2006                   MADISON            AL   EMERGENCY MNGR

            TORNADO ON THE GROUND NEAR THE MUNICIPAL GOLF
            COURSE...WEST OF AIRPORT ROAD AT MEMORIAL PKWY.

&&

BCC/DL
Local storm report, Apr 7, 10:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             DANVILLE                34.41N 87.08W
04/07/2006  M1.75 INCH       MORGAN             AL   EMERGENCY MNGR

&&

BCC/DL
Local storm report, Apr 7, 10:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             HAMPTON COVE            34.67N 86.47W
04/07/2006  M1.50 INCH       MADISON            AL   EMERGENCY MNGR

1053 PM     HAIL             HARTSELLE               34.44N 86.94W
04/07/2006  M4.25 INCH       MORGAN             AL   TRAINED SPOTTER

&&

BCC/DL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:03 PM CDTSevere Thunderstorm WarningHUNLauderdale22 min
Apr 7, 7:15 PM CDTFlash Flood WarningHUNColbert, Lauderdale4 hr
Apr 7, 7:21 PM CDTTornado WarningHUNMadison39 min
Apr 7, 7:28 PM CDTTornado WarningHUNLimestone17 min
Apr 7, 7:46 PM CDTTornado WarningHUNFranklin44 min
Apr 7, 7:55 PM CDTTornado WarningHUNMadison20 min
Apr 7, 7:59 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence31 min
Apr 7, 8:07 PM CDTSevere Thunderstorm WarningHUNLimestone38 min
Apr 7, 8:13 PM CDTSevere Thunderstorm WarningHUNMadison47 min
Apr 7, 8:26 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence49 min
Apr 7, 8:40 PM CDTTornado WarningHUNLawrence35 min
Apr 7, 8:55 PM CDTTornado WarningHUNFranklin50 min
Apr 7, 8:57 PM CDTSevere Thunderstorm WarningHUNMadison18 min
Apr 7, 9:08 PM CDTTornado WarningHUNLimestone37 min
Apr 7, 9:13 PM CDTSevere Thunderstorm WarningHUNMorgan32 min
Apr 7, 9:16 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 9:29 PM CDTTornado WarningHUNMadison31 min
Apr 7, 9:35 PM CDTFlash Flood WarningHUNFranklin, Lawrence, Limestone, Morgan3 hr
Apr 7, 9:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min
Apr 7, 9:52 PM CDTTornado WarningHUNFranklin23 min
Apr 7, 9:54 PM CDTTornado WarningHUNMorgan36 min
Apr 7, 10:00 PM CDTFlash Flood WarningHUNJackson, Madison3 hr
Apr 7, 10:01 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 10:13 PM CDTTornado Warning EmergencyHUNLimestone, Madison47 min
Apr 7, 10:26 PM CDTTornado WarningHUNMorgan34 min
Apr 7, 10:36 PM CDTTornado WarningHUNCullman24 min
Apr 7, 10:48 PM CDTTornado WarningHUNMorgan30 min
Apr 7, 11:04 PM CDTTornado WarningHUNMarshall26 min
Apr 7, 11:26 PM CDTTornado WarningHUNCullman49 min
Apr 7, 11:27 PM CDTTornado WarningHUNMarshall21 min
Apr 7, 11:29 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 7, 11:51 PM CDTSevere Thunderstorm WarningHUNDeKalb39 min
Apr 7, 11:59 PM CDTSevere Thunderstorm WarningHUNJackson16 min
Apr 8, 12:04 AM CDTTornado WarningHUNDeKalb19 min
Apr 8, 12:09 AM CDTSevere Thunderstorm WarningHUNMarshall19 min
Apr 8, 12:15 AM CDTFlash Flood WarningHUNCullman, DeKalb, Marshall3 hr
Apr 8, 12:41 AM CDTSevere Thunderstorm WarningHUNDeKalb20 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.